Have You Had a Belief Changing
Psychedelic Experience?
Take this Survey from our friends at Johns Hopkins
Center for Psychedelic and Consciousness Research!
Completely Destroyed my Life
Venlafaxine
by Lan
Citation:   Lan . "Completely Destroyed my Life: An Experience with Venlafaxine (exp77500)". Erowid.org. Sep 24, 2020. erowid.org/exp/77500

 
DOSE:
75 - 150 mg oral Pharms - Venlafaxine (daily)

BODY WEIGHT: 170 lb


Back in 2005 I was attending the University of Washington, on the Dean's List, and a top student in the ROTC. I was engaged at the time, and I was in great shape physically.

My ex-fiance started having a lot of emotional issues, and her negativity really started getting to me. She had just moved into my apartment, and the constant sadness she emanated was affecting my life.

Stupid me, I listened to my stupid doctor (not even a psychiatrist) and they gave me Effexor XR. Started off at 75mg, and really didn't notice any effects until about 2 months later. I started feeling anxious ALL the time. I couldn't sleep. I would wake up in the middle of the night and my pillow would be soaked with sweat. I started skipping class because of my anxiety, which I later learned was a result of the 'medication', aka, Effexor.

I told my doctor that I was having panic attacks, so he raised my dose to 150mg. And that's when it all went downhill...and fast.

My anxiety only got worse. I even started skipping out on Navy duties, which is something I would never have imagined doing before I was on this drug. I started having aggressive behavior. I started drinking a lot to help deal with the anxiety at night.
I started having aggressive behavior. I started drinking a lot to help deal with the anxiety at night.


About 4 months after my dose had been raised to 150mg, I was a completely different person. I had been third in my class in my Navy Battalion, earning all sorts of awards, even an award for being the most outstanding midshipman of the year. My picture was on the wall of the Navy room...a great honor. I had been getting great grades. I had been in great shape. I had been generally happy aside from minor issues with the fiance. I had been confident...

...but 4 months later, I started completely, and I mean completely breaking down. I began to gain weight at an extremely fast rate. Within a few months I had gained close to a hundred pounds, couldn't participate in my Navy workouts...even my bones started to weaken. I became a shadow of my former self.

A few months later, I had to drop out of the Navy. I weighed close to 275 pounds and had stretch marks all over from the rapid weight gain. I was hopeless. I had to drop out of school. I lost my fiance. And the anxiety was horrible. I eventually had to start smoking weed to help with the side effects. It was the only thing that calmed me down. I swear to this day, weed saved my life.

I wanted to get off the medication. I really did. But you see, it was almost impossible. If I lowered my dose, I would feel so completely horrible...I would get electric brain 'zaps' and moments of intense rage, which isn't like me at all (I'm usually a very very peaceful person). Every time I tried to lower the dose, I felt like I was going to die.

So the story goes. I lost everything. I had to move back home with my mom. I kept trying to lower the dose...but the side effects were so horrifying that it was just impossible. It was like I was in a coma. I wasn't myself the whole time I was on the drug, which ended up being more than 2 years.

The Coma. It was like being in a dark whole. I started smoking cigs to help. And I was still drinking a lot. The weight wouldn't go away. I felt like a walking dead man, and thought about just ending it all. But I wouldn't. I couldn't. I had to think of something.

So this is what I did. I took one of those little damned red pills and opened it up, poured the contents onto a plate, and counted how many 'white dots' were in 150mg.

There were 470 'white dots'. I figured I would taper down over a period of three months
I would taper down over a period of three months
, which meant that every day for two months I would take out 8 'white dots'.

I did it. I was finally off the meds after two months of my method. This method truly saved my life. It took me over a year to get back down to about 190lbs.

Thank God I got off that shit.

Exp Year: 2005-2008ExpID: 77500
Gender: Male 
Age at time of experience: Not Given 
Published: Sep 24, 2020Views: 592
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pharms - Venlafaxine (191) : Health Problems (27), Addiction & Habituation (10), Post Trip Problems (8), Medical Use (47), Not Applicable (38)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults